Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Author index

Page Path
HOME > Browse Articles > Author index
Search
Won Young Sung 2 Articles
A Case of Zaltoprofen Induced Kounis Syndrome
Seong You Lee, Won Young Sung, Jang Young Lee, Sang Won Seo, Won Suk Lee
J Korean Soc Clin Toxicol. 2019;17(1):32-37.   Published online June 30, 2019
DOI: https://doi.org/10.22537/jksct.2019.17.1.32
  • 99 View
  • 0 Download
AbstractAbstract PDF
Kounis syndrome is defined as the occurrence of acute coronary syndrome associated with vasoactive mediators, such as histamines in the setting of hypersensitivity and allergic reactions or anaphylactic insults. The condition can be caused by various drugs, foods, or environmental factors that cause allergic reactions. A 35-year-old male visited the emergency room with anaphylaxis accompanied by chest pain approximately 20 minutes after taking zaltoprofen, a nonsteroidal anti-inflammatory drug. After acute treatment for the anaphylaxis, the patient was stabilized and all symptoms disappeared, but the ischemic changes in the electrocardiogram and elevation of the cardiac enzymes were observed. The emergency cardiac angiography and echocardiography were all normal. The allergic reaction of this patient to zaltoprofen was believed to cause a temporary coronary arterial vasospasm, inducing Type 1 Kounis syndrome. Thus far, there have been case reports of Kounis syndrome caused by a range of nonsteroidal anti-inflammatory drugs, but there are no reports of the condition being caused by zaltoprofen. According to the pathophysiology, both cardiac and allergic symptoms must be solved simultaneously, so rapid treatment and diagnosis are needed. Doctors treating acute allergic reactions and anaphylaxis patients must check the cardiovascular symptoms thoroughly and consider the possibility of Kounis syndrome.
Two Cases of Tetramine Intoxication from Neptunea contricta
Seong You Lee, Jang Young Lee, Won Suk Lee, Won Young Sung, Sang Won Seo
J Korean Soc Clin Toxicol. 2017;15(1):65-67.   Published online June 30, 2017
DOI: https://doi.org/10.22537/jksct.2017.15.1.65
  • 84 View
  • 3 Download
AbstractAbstract PDF
Even though Neptunea contricta appears similar to Batilus cornutus and Rapana venosa, they are different in tetramine content which inhibits the neuronal calcium channel. Therefore, mistaking Neptunea contricta for Batilus cornutus or Rapana venosa, can result in the occurrence of toxic symptoms. Three patients developed nausea, epigastric pain, chest pain, dizziness, blurred vision, dyspnea, hypertension and tachycardia after eating Neptunea contricta. Moreover, consumption of one only piece was sufficient to cause symptoms because each Neptunea contricta has 17.3 mg of tetramine. Accordingly, care should be taken when patients are consuming more than 5 pieces because toxic symptoms such as dyspnea can occur. Moreover, correct species identification is important because the quantity of tetramine varies among sea snail species. Finally, it is important to educate people to remove the salivary glands completely before consuming Neptunea contricta.

JKSCT : Journal of The Korean Society of Clinical Toxicology